Prescribed synthetic progesterone drugs


When Julie was diagnosed endometriosis, her doctor put her on two different synthetic progesterone drugs and both caused bad side effects, this is her experience




This is Julie’s story …..
 


I am a 30-year-old stay at home mom with 3 young children. I am very lucky that I got pregnant. I was told when I started my period at age 13 that I was a person who just had bad menstrual cramps, until the day that I was in the shower and passed out, my older brother came in picked me up and brought me into my room and covered me up and kept me warm.

 

I had already been on the pill for almost a year. This was a normal thing for me. Dizziness, bloating, mood swings, the heavy periods with big clots that were sizes of eggs. I had to wear 2 pads at a time to cover the back and front and this was during the day.

 

With time and being on the pill for many years, my boyfriend and I were talking about having a family and I stopped the pill and the first month I was pregnant. Still not knowing all this was endometriosis I gave birth in December. I was breast feeding when I got pregnant for Alicia, Jessica was 3 months old.

 

Now that I was older, I couldn't take the symptoms. I would feel my ovulation and could tell what side I was ovulating, then I would start one week before with the very bad mood swings, the bloating, clothes would not fit.

 

One day my yearly check-up with my doctor who followed me for the pregnancies came up, and I asked him for something stronger than the tylenols and he sent me for an ultrasound which came back positive for endometriosis.

 

The person doing the ultrasound found it a miracle that I had had 3 children. I had many cysts.

 

With these results my doctor wanted to try and reduce the cysts with medication. I tried the Depo-provera which made me depressive. At first it was working so I thought even if I am feeling down at least the symptoms are no longer there.

 

But then one day I wake up and it started again. This period lasted 4 weeks.

 

When I when I went to get my shot, the doctor giving the shot sent me home without the shot and said wait until your time is up. Since September last year, (we are now end April) I have been on a pill that I take every morning called megestrol which has not made me have 1 period since.

 

But the weight gain is 25 pounds so far, the cravings for sweets, food chomping just to have something to put in my mouth. I saw my doctor last month and he laughed and said it is normal, 'I told you there would be weight gain like the other medication'.

 

When he came to write up the prescription, he looked at the name and said this medication is also used for anorexics and bulimics (sorry if misspelled). It activates the cravings, keeps fluids so I can drink my 6 glasses of water a day but hardly go to the bathroom. 

 

You might like these




  Subscribe   to the Newsletter  below to receive your FREE

' Kick-start Guide to Diet' e-book

Also - you get a generous  DISCOUNT  on the book ' Recipes & Diet Advice for Endometriosis ' to start you on your healing journey 





As featured in: